Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 37, NWS Wichita, KS

April 7, 2011Chase County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 7, 2011, 10:59 PM CDT for Chase County, Kansas. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 7, 2011, 10:59 PM CDT (03:59 UTC)
Expired
Apr 7, 2011, 11:29 PM CDT
In force
30 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Chase County, KS

The radar

The Topeka radar (KTWX), 90 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 7, 11:12 PM CDTTSTM WND DMG2 E Matfield Green, KSNEAR THE MATFIELD GREEN SERVICE STATION ON I-35 A SEMI WAS TURNED OVER DUE TO WINDS FROM THE THUNDERSTORMS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 4.0 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2011-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2011-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 352 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
864 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
352 m²/s²
0-3 km storm-relative helicity
514 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

566 
WUUS53 KICT 080359
SVRICT
KSC017-080445-
/O.NEW.KICT.SV.W.0037.110408T0359Z-110408T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1059 PM CDT THU APR 7 2011

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CHASE COUNTY IN CENTRAL KANSAS...

* UNTIL 1145 PM CDT

* AT 1057 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 9 MILES NORTHWEST OF CASSODAY...OR 19 MILES SOUTHWEST OF
  COTTONWOOD FALLS...AND MOVING EAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MATFIELD GREEN AND BAZAAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3839 9648 3809 9637 3809 9681 3823 9681
TIME...MOT...LOC 0359Z 265DEG 43KT 3814 9671
WIND...HAIL 60MPH 1.00IN

$$

MCGUIRE
2 follow-up statements
068 
WWUS53 KICT 080410
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1110 PM CDT THU APR 7 2011

KSC017-080445-
/O.CON.KICT.SV.W.0037.000000T0000Z-110408T0445Z/
CHASE KS-
1110 PM CDT THU APR 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN CHASE
COUNTY UNTIL 1145 PM CDT...

AT 1106 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MATFIELD GREEN...OR 16 MILES SOUTH OF COTTONWOOD
FALLS...MOVING EAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  BAZAAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3839 9648 3809 9637 3809 9669 3825 9676
TIME...MOT...LOC 0410Z 265DEG 43KT 3815 9654
WIND...HAIL 60MPH 1.00IN

$$

MCGUIRE
734 
WWUS53 KICT 080429
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1129 PM CDT THU APR 7 2011

KSC017-080439-
/O.CAN.KICT.SV.W.0037.000000T0000Z-110408T0445Z/
CHASE KS-
1129 PM CDT THU APR 7 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CHASE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THIS THUNDERSTORM AS IT MOVES NORTHEAST AT 45 MPH.

LAT...LON 3839 9648 3809 9637 3809 9669 3825 9676
TIME...MOT...LOC 0429Z 258DEG 44KT 3824 9633

$$

MCGUIRE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 9:29 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Apr 7, 9:29 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
929 PM CDT THU APR 7 2011

.UPDATE...
HIGH BASED CONVECTION WHICH ORIGINATED OVER SOUTHWEST KANSAS AT
LATE AFTERNOON HAS BEEN ABLE TO MAINTAIN ITSELF...BECOMING
ELEVATED NOW NORTH OF THE WARM FRONT ACROSS CENTRAL KANSAS. THIS
ACTIVITY IS BEING AIDED BY A DISTINCT UPPER SHORTWAVE OVER
SOUTHWEST NEBRASKA ACROSS WESTERN KANSAS. THE RUC HAS HANDLED
THIS CONVECTION FAIRLY WELL...WHICH SUGGESTS COVERAGE SHOULD
INCREASE A BIT AS IT MOVES NORTHEAST FROM CENTRAL KANSAS AND
THE FLINT HILLS INTO NORTHEAST KANSAS TOWARD MIDNIGHT. OTHERWISE
A COOLER/MOIST NORTHEAST FLOW SHOULD CONTINUE TO PROMOTE LOWER
CIGS ACROSS CENTRAL KANSAS OVERNIGHT...WITH SOUTHWARD MIGRATION
OF THE SURFACE FRONT CLOSER TO THE OKLAHOMA BORDER BY MORNING
PERHAPS ALLOWING LOW CLOUDS AS FAR SOUTH AS WICHITA. AREAS OF
FOG ALSO LOOK ON TRACK WITH THE LOWER CIGS ACROSS CENTRAL KANSAS
LATER IN THE NIGHT. CONVECTION SHOULD BECOME MORE ISOLATED AND
SHIFT PRIMARILY NORTHEAST OF THE AREA AS WELL LATE IN THE NIGHT
ALONG WITH THE ASSOCIATED TROF ALOFT.

KED

&&

.PREV DISCUSSION... /ISSUED 701 PM CDT THU APR 7 2011/

AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
IFR CONDITIONS EXPECTED ACROSS PORTIONS OF CENTRAL KANSAS LATER
TONIGHT THROUGH MID-MORNING ON FRIDAY...WITH MVFR FOR MUCH OF
THE REST OF THE AREA. EASTERN PORTIONS OF A SURFACE WARM FRONT
BOWED NORTH ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS EARLY
THIS EVENING. HOWEVER THIS FRONT IS EXPECTED TO MIGRATE SOUTH
CLOSER TO THE OKLAHOMA BORDER OVERNIGHT...WITH EAST TO
NORTHEAST SURFACE FLOW DEVELOPING ACROSS THE ENTIRE AREA.
CHANCES FOR ELEVATED CONVECTION WILL CONTINUE ALONG AND NORTH
OF THIS FRONT...WITH THE MOISTENING UPSLOPE FLOW RESULTING IN
LOWERING CIGS TO IFR AND LOW END MVFR CATEGORIES FOR MUCH OF
CENTRAL AND SOUTHEAST KANSAS. SOME POTENTIAL FOR LIFR CAT CIGS
AT KRSL...HOWEVER CONFIDENCE WAS NOT HIGH ENOUGH TO INSERT IN
TAF WITH THIS FORECAST ISSUANCE. SOME POTENTIAL FOR MVFR CAT
CIGS AT KICT...THOUGH KEPT THEM WITH HIGHER PROBABILITY VFR
FOR NOW.

KED

PREV DISCUSSION... /ISSUED 251 PM CDT THU APR 7 2011/

DISCUSSION...
MAIN CONCERNS: THUNDERSTORMS/SEVERE WEATHER POTENTIAL INTO THIS
WEEKEND...STRONG WINDS SUNDAY...ELEVATED FIRE DANGER THIS WEEKEND.

THIS EVENING-TONIGHT:
LOW CONFIDENCE PRECIPITATION FORECAST THIS EVENING-TONIGHT. WARM
FRONT CURRENTLY STRETCHING WEST-EAST ACROSS NORTHERN OK SHOULD
CONTINUE TO LIFT NORTH INTO SOUTHERN KS THIS EVENING AS SHORTWAVE
ENERGY APPROACHES FROM THE SOUTHERN ROCKIES...WITH A WEAK TRIPLE
POINT SETTING UP OVER SOUTH-CENTRAL KS. UPPER 50S TO NEAR 60F
DEWPOINTS SHOULD POOL ALONG/SOUTH OF THIS WARM FRONT. COUPLED WITH
CONTINUED HEATING IN WAKE OF MID-LEVEL CLOUD SHIELD AND MODEST
MID-LEVEL LAPSE RATES...MLCAPE VALUES SHOULD APPROACH 1500 J/KG.
SHORT-TERM MODEL GUIDANCE SUGGESTS SOME WEAK/MODEST CONVERGENCE
ALONG THE WARM FRONT/TRIPLE POINT LATE THIS AFTERNOON-EVENING ACROSS
SOUTH-CENTRAL/SOUTHEAST KS...WITH POTENTIALLY A NARROW CORRIDOR OF
WEAK CONVECTIVE INHIBITION. CONSEQUENTLY...CANNOT RULE OUT AN
ISOLATED THUNDERSTORM OR TWO GENERALLY ALONG/EAST OF I-135 OVER
SOUTHERN KS. HOWEVER...SUBSIDENCE IN WAKE OF SHORTWAVE CURRENTLY
OVER KS IN CONCERT WITH WEAK FORCING AND POTENTIAL CONVECTIVE
INHIBITION WILL LIKELY KEEP ACTIVITY ISOLATED AT BEST...BUT ANYTHING
THAT CAN DEVELOP WILL LIKELY BECOME STRONG/SEVERE GIVEN IMPRESSIVE
DEEP LAYER SHEAR PROFILE. ADDITIONALLY...NAM IS SUGGESTING ANOTHER
BATCH OF CONVECTION WILL BE POSSIBLE NORTH OF THE WARM FRONT BEFORE
MIDNIGHT...AFFECTING AREAS GENERALLY ALONG/NORTH OF THE HIGHWAY 50
CORRIDOR. UNSURE ON THIS SCENARIO THOUGH GIVEN THAT BEST MID/UPPER
FORCING WILL REMAIN NORTH OF AREA...ALTHOUGH IS AT LEAST PLAUSIBLE
GIVEN WARM/MOIST ADVECTION AND CONVERGENCE NORTH OF BOUNDARY.
LIMITED INSTABILITY WILL PRECLUDE SEVERE WEATHER WITH THIS ACTIVITY.
LATER TONIGHT...MOIST EAST/NORTHEAST FLOW COULD RESULT IN
PATCHY/AREAS OF FOG OVER MAINLY CENTRAL/EAST CENTRAL KS.

FRIDAY-SUNDAY:
A STRONG UPPER LEVEL STORM SYSTEM WILL CONTINUE DIGGING INTO THE
SOUTHWESTERN STATES FRIDAY-SATURDAY...BEFORE EJECTING OUT ACROSS THE
CENTRAL PLAINS SUNDAY-SUNDAY NIGHT. THE PREFERRED ECMWF HAS BEEN
MORE CONSISTENT SHOWING A STRONGER/CLOSED LOW MOVING ACROSS
KANSAS...WHEREAS THE GFS HAS BEEN FLIP-FLOPPING BETWEEN A STRONGER
CLOSED SYSTEM AND AN OPEN TROF. THE 12Z NAM-WRF ALSO SUPPORTS THE
STRONGER/SLOWER ECMWF. WARM FRONT PROGGED TO LIFT NORTHWARD TO
CENTRAL KS BY FRIDAY AFTERNOON. A DRYLINE WILL EXTEND SOUTHWARD FROM
SOUTH CENTRAL KS TO WESTERN OK. A FEW SREF MEMBERS STILL HINTING AT
PERHAPS ISOLATED STRONG-SEVERE THUNDERSTORM DEVELOPMENT EAST OF
DRYLINE LATE FRI PM/EVE. THE GFS/ECMWF ALSO HINTING AT DEVELOPMENT
SO WILL MAINTAIN LOW PROBABILITIES (20-25%). BY SATURDAY
AFTERNOON...LEE CYCLOGENESIS WILL BE OCCURRING OVER NORTHEAST
COLORADO WITH THE WARM FRONT INTO NEBRASKA. THE DRYLINE WILL EXTEND
SOUTHWARD ACROSS CENTRAL KS TO WESTERN OK WITH MLCAPE OF ~3,000 J/KG
PROGGED EAST OF DRYLINE ACROSS CENTRAL/SOUTH CENTRAL KS. 0-6 KM
SHEAR VECTORS OF 50-55 KT WILL BE ORIENTED PERPENDICULAR TO DRYLINE.
INCREASING UPPER LEVEL DIFFLUENCE OVER KANSAS IS PROGGED ALONG WITH
DECENT 1000-850 FN CONVERGENCE ALONG THE DRYLINE WHICH MAY BE
SUFFICIENT FOR ISOLATED SUPERCELL INITIATION IN THE LATE PM/EVE.
SEVERAL SREF MEMBERS ALONG WITH THE GFS AND ECMWF SUGGEST INITIATION
WILL OCCUR. OTHERWISE...STRONGER FORCING AND MID-LEVEL COOLING WILL
LEAD TO CHANCE OF STRONG-SEVERE STORMS SAT NIGHT INTO
SUNDAY...ALTHOUGH CHANCES WILL SHIFT INTO SOUTHEAST KS DURING
SUNDAY. WRAP-AROUND/DEFORMATION ZONE SHOWERS/T-STORMS WILL BE
POSSIBLE ON THE BACKSIDE OF THE STORM SYSTEM INTO SUNDAY NIGHT.
GUSTY SOUTHERLY WINDS EXPECTED SATURDAY IN THE WARM SECTOR. THE
NAM-WRF AND ECMWF BOTH SHOW AT LEAST A HIGH-END WIND ADVISORY EVENT
SUNDAY PM BEHIND THE DRYLINE...IN A DEEPLY MIXED ENVIRONMENT WITH
STRONG UNIDIRECTIONAL WINDS IN THE LOW-MID LEVELS. BUFKIT MOMENTUM
TRANSFER DATA ALSO SUGGESTS THAT A HIGH WIND WATCH MAY BECOME
REQUIRED. THIS WILL NO DOUBT ELEVATE FIRE WEATHER CONDITIONS.

MONDAY-THURSDAY:
THE STRONG STORM SYSTEM WILL MOVE INTO THE EASTERN STATES MONDAY
INTO TUESDAY. THE GFS AND ECMWF CONTINUE TO PROG ANOTHER SOUTHERN
STREAM SYSTEM MOVING INTO THE SOUTHWEST TUESDAY...THEN COMING ACROSS
THE CENTRAL/SOUTHERN PLAINS WEDNESDAY INTO THURSDAY. THERE ARE SOME
TIMING/AMPLITUDE DIFFERENCES BETWEEN THE MODELS. HOWEVER BOTH
SUGGEST AT LEAST SOME LOW PROBABILITIES FOR SHOWERS/THUNDERSTORMS
OCCURING WEDNESDAY INTO THURSDAY. TEMPERATURES WILL BE SLIGHTLY
ABOVE NORMAL MONDAY-TUESDAY...BEFORE SLIDING BACK TO AROUND NORMAL
WEDNESDAY-THURSDAY.

FIRE WEATHER...
ELEVATED FIRE DANGER WILL RETURN TO MUCH OF THE AREA SATURDAY AND
SUNDAY. A STRONG STORM SYSTEM WILL MOVE OUT ACROSS THE REGION SUNDAY
INTO SUNDAY NIGHT. AHEAD OF THIS SYSTEM...GUSTY SOUTHERLY WINDS WILL
OCCUR SATURDAY WITH MUCH ABOVE NORMAL TEMPERATURES. VERY HIGH FIRE
DANGER WILL EXIST...WITH GRASSLAND FIRE DANGER VALUES APPROACHING
EXTREME WEST OF I-135. SUNDAY LOOKS TO BE POTENTIALLY THE WORST DAY
WITH HEIGHTENED WILDFIRE DANGER. WIDESPREAD EXTREME FIRE DANGER IS
POSSIBLE ACROSS CENTRAL...SOUTH CENTRAL KS AND THE FLINT HILLS
BEHIND THE DRYLINE...WHERE HUMIDITIES WILL DROP TO 15-25% AND
SOUTHWESTERLY WINDS WILL GUST POTENTIALLY TO 50-55 MPH. FIRE WEATHER
WATCHES/RED FLAG WARNINGS MAY BECOME NECESSARY.

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
RATHER COMPLEX AVIATION FORECAST THE NEXT 24 HOURS. SCATTERED
SHOWERS AND SPRINKLES SHOULD EXIT MUCH OF CENTRAL...SOUTH-CENTRAL
AND SOUTHEAST KS TO THE NORTHEAST BY EARLY-MID AFTERNOON AS
SHORTWAVE DEPARTS TO THE NORTHEAST. THEREAFTER...AN ISOLATED
THUNDERSTORM OR TWO CANNOT BE RULED OUT FROM LATE AFTERNOON INTO
THE EVENING FOR KICT-KCNU IN THE VICINITY OF A WARM FRONT LIFTING
NORTH. THERE IS AN ADDITIONAL CHANCE FOR A FEW
SHOWERS/THUNDERSTORMS SPREADING ACROSS THE AREA THIS EVENING FROM
THE WEST AHEAD OF DEPARTING SHORTWAVE ENERGY...WHICH COULD AFFECT
KHUT-KSLN AS WELL...ALTHOUGH THIS SCENARIO IS MORE UNCERTAIN.
LATER TONIGHT...PERSISTENT MOIST EASTERLY UPSLOPE FLOW SHOULD
RESULT IN IFR TO POTENTIALLY LIFR CIGS/VSBYS FOR MAINLY KRSL-KSLN-
KHUT. THIS COULD FLIRT WITH KICT. KCNU COULD SEE IFR CIGS AS WELL
IN MOIST SOUTHEASTERLY FLOW...BUT ONLY WENT MVFR FOR NOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    54  84  62  87 /  20  10  10  10
HUTCHINSON      52  83  61  87 /  30  10  10  20
NEWTON          53  82  62  87 /  30  10  10  10
ELDORADO        55  83  63  87 /  30  20  20  10
WINFIELD-KWLD   58  86  64  87 /  20  20  20  10
RUSSELL         47  75  56  87 /  40  10  10  20
GREAT BEND      49  81  57  88 /  30  10  10  20
SALINA          49  74  60  87 /  50  10  10  10
MCPHERSON       52  80  61  87 /  40  10  10  10
COFFEYVILLE     62  84  65  88 /  20  20  20  10
CHANUTE         59  82  65  87 /  30  20  20  10
IOLA            57  81  65  87 /  40  20  20  10
PARSONS-KPPF    61  83  65  88 /  20  20  20  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 7, 4:02 PM CDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
402 PM CDT THU APR 7 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-082115-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
402 PM CDT THU APR 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA
TONIGHT. A STRONG STORM OR TWO WILL BE POSSIBLE WITH HAIL TO DIME
SIZE AND WIND GUSTS TO 50 MPH.

PATCHY FOG WILL BE POSSIBLE ACROSS CENTRAL AND PORTIONS OF SOUTH
CENTRAL KANSAS LATE TONIGHT. VISIBILITIES MAY BE REDUCED TO 1 MILE
OR LESS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PATCHY FOG WILL REDUCE THE VISIBILITY TO AROUND 1 MILE OVER
PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS EARLY FRIDAY MORNING.

THERE IS A SLIGHT CHANCE OF STRONG THUNDERSTORMS LATE FRIDAY
AFTERNOON AND NIGHT...EAST OF THE KANSAS TURNPIKE.

THUNDERSTORM CHANCES WILL INCREASE OVER THE WEEKEND AS A STRONG
STORM SYSTEM APPROACHES THE REGION. SEVERE THUNDERSTORMS WILL BE
POSSIBLE FOR CENTRAL AND SOUTH CENTRAL KANSAS SATURDAY AFTERNOON
AND SATURDAY NIGHT. LINGERING SEVERE THUNDERSTORMS WILL BE
POSSIBLE ON SUNDAY OVER FAR EASTERN KANSAS.

VERY HIGH GRASSLAND FIRE DANGER IS EXPECTED OVER MUCH OF THE AREA
SATURDAY AFTERNOON. ON SUNDAY...WILDFIRE DANGER WILL BECOME
EXTREME ACROSS MOST OF THE AREA EXCEPT FAR SOUTHEAST KANSAS WHERE
IT WILL BE VERY HIGH. IN ADDITION...VERY STRONG SOUTHWESTERLY
WINDS OF 30 TO 40 MPH WITH GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE
SUNDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. HOWEVER
SPOTTER ACTIVATION COULD BE NECESSARY SATURDAY AND SUNDAY.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Local storm report, Apr 7, 9:42 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
942 PM CDT THU APR 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0941 PM     HAIL             2 NW HUTCHINSON         38.08N 97.94W
04/07/2011  E0.75 INCH       RENO               KS   TRAINED SPOTTER

&&

SGS
Special weather statement, Apr 7, 9:53 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
953 PM CDT THU APR 7 2011

KSZ068-083-080330-
HARVEY-SEDGWICK-
953 PM CDT THU APR 7 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR HARVEY AND SEDGWICK COUNTIES...

AT 948 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG OUTFLOW WINDS ACROSS NORTHERN SEDGWICK AND SOUTHERN HARVEY
COUNTIES FROM THUNDERSTORMS OVER NORTHEAST RENO COUNTY. WIND GUSTS
UP TO 45 MPH WILL BE POSSIBLE.

MCGUIRE
Special weather statement, Apr 7, 9:55 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
955 PM CDT THU APR 7 2011

KSZ051-080345-
MCPHERSON-
955 PM CDT THU APR 7 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR MCPHERSON COUNTY...

AT 952 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR BUHLER...OR 12 MILES NORTHEAST OF
HUTCHINSON...MOVING NORTHEAST AT 45 MPH.

DIME SIZE HAIL...AND WINDS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

THE STORMS ARE NOT EXPECTED TO BECOME SEVERE.
Special weather statement, Apr 7, 10:02 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1002 PM CDT THU APR 7 2011

KSZ068-080345-
HARVEY-
1002 PM CDT THU APR 7 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR HARVEY COUNTY...

AT 957 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 6 MILES NORTHEAST OF BURRTON...OR 13 MILES WEST
OF NEWTON...MOVING NORTHEAST AT 45 MPH.

DIME SIZE HAIL...AND WINDS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

MCGUIRE
Local storm report, Apr 7, 10:29 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1029 PM CDT THU APR 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1029 PM     HAIL             5 E NEWTON              38.04N 97.25W
04/07/2011  E1.00 INCH       HARVEY             KS   LAW ENFORCEMENT

&&

KED
Special weather statement, Apr 7, 10:53 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1053 PM CDT THU APR 7 2011

KSZ053-080445-
CHASE-
1053 PM CDT THU APR 7 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHASE COUNTY...

AT 1052 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF CEDAR POINT...OR 15
MILES SOUTHEAST OF MARION...AND MOVING NORTHEAST AT 50 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

PEOPLE IN CHASE COUNTY...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. A WARNING MAY BE NEEDED IF THE STORM MAINTAINS INTENSITY AND
MOVES INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER
THREATENS.

MCGUIRE

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 10:26 PM CDTSevere Thunderstorm WarningICTButler, Harvey, Marion33 min
Apr 8, 6:07 AM CDTDense Fog AdvisoryICTBarton, Ellsworth, Harper, Harvey, Kingman, Lincoln and 7 more5 hr
Apr 8, 4:10 PM CDTFire Weather WatchICTBarton, Butler, Chase, Chautauqua, Cowley, Elk and 14 more24 hr
Apr 8, 6:01 PM CDTSevere Thunderstorm WarningICTCowley, Sumner59 min
Apr 8, 6:57 PM CDTSevere Thunderstorm WarningICTCowley, Sumner63 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.